I had surgery on my skull 1 yr ago and they had to put in a Titanium Mesh plate. A few months after that I started having rash and hives. They have progressively gotten worse and worse. They have tried many tests and cannot find a cause. They doubt it is the titanium, but I am not having to be on sick leave and be sedated at home because the hives are so crazy. I think the allergist/immunologist is ready to send me to a specialty hopsital. Does anyone have any ideas. I know that God is going to give the answer to someone to help me. Maybe it is you?
Although titanium is considered a biocompatible metal, around 4% of all patients tested will show a positive reaction to titanium. Studies show that titanium allergic patient will improve after removal of titanium-containing implants.
Like all metals, titanium releases particles through corrosion. These metals become ions in the body and bind to body proteins. For those who react, the body will try to attack this structure. This starts a chain reaction which can lead to many symptoms including Chronic Fatigue Syndrome.
If a health problem starts after you have received a titanium implant it is possible that you are allergic to titanium. If you are planning to have a test before receiving a titanium implant it is advised to find out the exact composition of the implant. Vanadium, aluminum and other metals are sometimes added to improve the properties of titanium implants, and allergy to these metals can also be tested.
You can access more information at the following web-site http://www.melisa.org/titanium-allergy.php
Wow! I just went online 10 min. ago because I needed answers about my hives(?). I thought maybe it was a new thing for me to get especially itchy from the dry cold winter air. But when I realized I was itching from hives I was baffled. I had titanium rods implanted on Oct. 30 for a lumbar fusion. Three weeks later I'm losing sleep scratching my legs, arms, feet and hands all night. So fortunately I may have an answer, but unfortunately I don't now what to do about it. And I guess I'm not alone. Can you let me know if you've gotten any relief yet? Or any help from a doctor?
Same thing here. I got a titanium tooth implant put in about a month ago. Ever since then I have had crazy itching spells that wake me up at night and drive me crazy. throughout the day i get sporadic pop ups of hives and it itches like crazy then 15 minutes later it goes away. There doesn't seem to be any other answer. Trying to figure out if I should get the implant removed but its looking more like it now that I find these posts.
Update to anyone still reading this. I got my implant removed and about 3-4weeks later my hives have completely gone away. At first they were still present but after a few weeks i noticed them not popping up as often.
If you have the option, and went through as much discomfort as I did, I would highly recommend getting the implant removed.
PS: MELISA test came up negative for allergies, but in the end the allergies started a few weeks after receiving the implant and were gone a few weeks after removing the implant. Sometimes its better to listen to your body and not the "doctor." I was fortunate enough to have a very sympathetic Oral Surgeon.
I'm a 47yr old woman I was in a serious car accident I lost my right eye my head was push in I lost my right jaw bone so I receive a lot of surgery one of the surgery they filled in the right side of my head with some kind of metal my head develop a really bad infection so they took it out in 2006 put some thing else there in it's place but I"M still have the same medical problems really bad head aches infection yellow drainage coming out my eye socket i itch all the time my body feel very weak I really need so answers the doctor who put the first metal in my head when my eye doctor at the time told him what happen he left the state the second doctor will not see me anymore so how do I get answer help me please
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.